Arkansas, 2024Flood in Arkansas, September 15 to 26, 2024
September 15 to 26, 2024 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson from middle to late September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson from middle to late September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 15, 5:18 AM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 15, 5:18 AM CST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
618 AM CDT Sun Sep 15 2024
...New AVIATION...
.SHORT TERM...
(Today through Monday Night)
Issued at 330 AM CDT Sun Sep 15 2024
Remnants of Tropical Cyclone Francine will continue to meander
around the region through the period keeping precipitation chances
in the forecast before ending Monday evening, at the earliest.
The latest surface and satellite information show the center of
circulation remains somewhere over northern Mississippi, in roughly
the same place it was 24 hours ago. System remains cut off from the
prevailing upper flow and is forecast by guidance to slowly sink to
the south through Monday night.
Guidance remains consistent in higher precipitation chances today
and into Monday versus what was seen on Saturday. Tropical moisture
surges into the region on northeast winds, rotates around the
remnant low, and produces widespread showers over mainly the eastern
half of the state with what looks to be a fairly sharp POP gradient
westward.
Rainfall totals could approach an inch over parts of eastern
Arkansas through Monday with lesser amounts further west. Clouds
will persist over the east with decreasing amounts over central and
especially western sections. Temperatures will range from the mid 70s
over the east to the mid 80s over the west both Sunday and Monday.
Overall conditions will begin to dry out Monday night into Tuesday
as the remnant low finally sinks to the south and upper ridging
begins to build into central plains.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 330 AM CDT Sun Sep 15 2024
Mid-level ridging will build across the south-central to Midwest
states through much of the week. Dry conditions with near-average to
above-average temperatures are forecast, with highs in the 80s to
lower 90s and lows temps in the 60s. By next weekend, long-term
models return slight rain chances to the forecast area, mainly
across western portions of the state, as an upper trough sweeps
across the central CONUS.
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Sun Sep 15 2024
The remnants of Tropical Cyclone Francine will meander around the
Mississippi River Valley through the period. Light northeast
winds will prevail and continue to feed mid to low level moisture
over the terminals with widely showers likely. Widespread MVFR to
occasional IFR conditions are expected through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 74 66 81 62 / 90 60 30 0
Camden AR 83 68 80 64 / 40 20 50 0
Harrison AR 78 64 79 60 / 30 20 30 0
Hot Springs AR 82 67 81 65 / 40 30 40 0
Little Rock AR 80 70 81 67 / 70 50 40 0
Monticello AR 82 70 80 66 / 70 40 40 0
Mount Ida AR 82 65 81 63 / 30 20 40 0
Mountain Home AR 76 65 80 62 / 50 30 30 0
Newport AR 76 67 81 63 / 80 60 30 0
Pine Bluff AR 80 68 79 64 / 70 60 40 0
Russellville AR 80 67 80 64 / 40 30 30 0
Searcy AR 77 67 81 64 / 80 60 50 0
Stuttgart AR 78 69 80 65 / 80 70 50 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...56
LONG TERM....71
AVIATION...56
Hazardous weather outlook, Sep 15, 2:37 AM CST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
337 AM CDT Sun Sep 15 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
337 AM CDT Sun Sep 15 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Woodruff
- When
- September 15, 10:45 AM CST to September 26, 7:45 PM CST
- Where
- Woodruff County, 0.82 mi SSW of Riverside to 0.84 mi SSW of Riverside
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.269, -91.236
Heavy rain brought river flooding to the Cache River at Patterson lasting from mid into late September; the crest of the Cache River at Patterson was 10.38 feet on September 22, 2024 at 7:15 AM CST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, September 15, 2024$35,000 · 5 events
- Hail and Damaging Winds in South Dakota, September 15, 20241 in hail · 12 events
- Excessive Heat in Puerto Rico, September 15 to 17, 202410 events
- Damaging Winds in Utah, September 15 to 17, 202457 kt wind · 10 events
- Damaging Winds and High Wind in Nevada, September 15 to 16, 202460 kt wind · 4 events
- Hail and Damaging Wind in Wyoming, September 15, 20241 in hail · 4 events
- Damaging Winds in Idaho, September 15, 202456 kt wind · 4 events
- Damaging Winds in South Dakota, September 15 to 16, 202454 kt wind · 4 events
- Damaging Winds in Arizona, September 15, 2024$6,000 · 50 kt wind · 2 events
- High Wind in Kansas, September 15 to 16, 202462 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 15 to 16, 20242 events
- Waterspout in Gulf of Mexico, September 15, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1218904.